Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 32, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 7, 1998, 11:12 PM CDT for Roger Mills County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1998, 11:12 PM CDT (04:12 UTC)
- Expired
- Jul 8, 1998, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Roger Mills County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080417
FFWOKC
OKC129-080615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT TUE JUL 7 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROGER MILLS COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 115 AM CDT
* AT 1112 PM CDT DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING
OVER MUCH OF ROGER MILLS COUNTY. THE THUNDERSTORMS PRODUCING THE
HEAVY RAIN WERE MOVING NORTHEAST AT 15 MILES PER HOUR. ADDITIONAL
RAIN WILL BE LIKELY AS MORE THUNDERSTORMS ENTER ROGER MILLS COUNTY
FROM THE TEXAS PANHANDLE.
* LOCATIONS IN THE WARNING INCLUDE STRONG CITY...ROLL...
DEMPSEY...CRAWFORD...CHEYENNE AND ANGORA
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS...LOW-LYING COUNTRY ROADS...AS WELL AS FARMLAND ALONG CREEKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASHl FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:30 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 7, 9:30 PM CDT, 1 hour 42 minutes before
FPUS3 KOKC 080230 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT TUE JUL 7 1998 SCATTERED SEVERE STORMS KEEPING THINGS BUSY HERE. CURRENT FORECAST PACKAGE NEEDS SOME RELATIVELY MINOR ADJUSTMENTS IN THE WESTERN SECTIONS. THE MAIN CHANGES NEEDED INVOLVE DESCRIPTIONS OF THE PRECIPITATION COVERAGE AND CHANCES. PLAN TO MAKE APPROPRIATE CHANGES AS SOON AS THE STORMS PERMIT. FCSTID = 23 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 7, 7:02 PM CDT, 4 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE JUL 7 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM BESSIE OK 58 MPH WIND GUST
07/07/98 WASHITA AT MESONET SITE
4 WNW OF BESSIELocal storm report, Jul 7, 7:35 PM CDT, 3 hours 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT TUE JUL 7 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM 2 E LITTLE OK 60 MPH WIND GUST
07/07/98 SEMINOLE GUSTS TO ATLEAST 60 MPH
REPORTED BY POINT SPOTTER.
0707 PM 2 E LITTLE OK WIND DAMAGE
07/07/98 SEMINOLE BRANCHES BLOWING OFF OF
PECAN TREE. REPORTED BY
POINT SPOTTER.
TLLocal storm report, Jul 7, 9:11 PM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0907 PM CDT TUE JUL 7 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 2 SSW MINCO OK 58 MPH WIND GUST MEASURED
07/07/98 GRADY OKLAHOMA MESONETWORK
JSLocal storm report, Jul 7, 9:20 PM CDT, 1 hour 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0920 PM CDT TUE JUL 7 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 2 SSW MINCO OK 83 MPH WIND GUST MEASURED
07/07/98 GRADY OKLAHOMA MESONETWORK
JSLocal storm report, Jul 7, 9:26 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0922 PM CDT TUE JUL 7 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 2 SSW MINCO OK 58 MPH WIND GUST MEASURED
07/07/98 GRADY OKLAHOMA MESONETWORK
JSLocal storm report, Jul 7, 10:23 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CDT TUE JUL 7 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM LEEDEY OK WIND DAMAGE
07/07/98 DEWEY LARGE TREE LIMBS BLOWN
DOWN.
0735 PM 9 S ARNETT OK WIND DAMAGE
07/07/98 ELLIS TREE BLOWN OVER.
0745 PM ARNETT OK WIND DAMAGE
07/07/98 ELLIS LARGE TREES BLOWN OFF TWO
ELM TREES
0750 PM VICI OK WIND DAMAGE
07/07/98 DEWEY A 300 GALLON TANK WAS BLOWN
INTO A HOUSE.
0753 PM ALFALFA OK .75 INCH HAIL
07/07/98 CADDO
0753 PM ALFALFA OK WIND DAMAGE
07/07/98 CADDO AWNINGS BLOWN OFF AT BALL
PARK AND ROOF BLOWN OFF OF
BARN.
0749 PM EAKLEY OK WIND DAMAGE
07/07/98 CADDO FENCES BLOWN DOWN. MINOR
STRUCTURAL DAMAGE TO THE
SCHOOL.
0815 PM 1 NE COWDEN OK .75 INCH HAIL
07/07/98 WASHITA
0830 PM FARGO OK 60 MPH WIND GUST
07/07/98 ELLIS
0850 PM FORT SUPPLY OK 65 MPH WIND GUST
07/07/98 WOODWARD
0900 PM 17 N GAGE OK 60 MPH WIND GUST
07/07/98 ELLIS
0930 PM 11 E BUFFALO OK WIND DAMAGE
07/07/98 HARPER STRONG THUNDERSTORM WINDS
BLEW LIMBS DOWN FOR FIVE
MINUTES FROM 930 TO 935.
0935 PM 11 E BUFFALO OK WIND DAMAGE
07/07/98 HARPER STRONG WINDS BLEW TREE
LIMBS DOWN FROM 930 TO 935.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 26 min |
| Jul 7, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 48 min |
| Jul 7, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 31 min |
| Jul 7, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Jul 7, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 44 min |
| Jul 7, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 46 min |
| Jul 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Jul 7, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Jul 7, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 52 min |
| Jul 7, 8:47 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 43 min |
| Jul 7, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.